Results 1 to 3 of 3
Horrible Depression after Chantix...now on Wellbutrin
  1. #1
    emys77 is offline New Member
    Join Date
    Feb 2012
    Posts
    1

    Unhappy Horrible Depression after Chantix...now on Wellbutrin

    I was on seroquel and prestiq and my doctor put me on chantix to stop smoking. After about a week on it I started getting a HORRIBLE depression! I didnt know what was causing it so I slowly took myself off the seroquel and prestiq and my doctor put me back on wellbutrin xl 300mg. I have been on it since 1/31 and my depression is WORSE! I am having suicidal thoughts and have even come up with a plan. I have never had depression so horrible. I can hardly function. So I am wondering if the wellbutrin is working.....how long does it take......could i be bipolar? I am so lost. I cant seem to find anyone who can help me with meds. Everyone keeps saying it will get better, just wait 4-6 weeks! I know that is how it goes but I was hoping to feel a little better a week in, not worse. Will it really get better? I feel so hopeless and need some hope that this medication will kick in and get the depression out and know if it's normal for the depression to get worse in the beginning of treatment rather than better. If you've taken wellbutrin, when did it start feeling like the depression was lifting because right now it feels like a huge rock laying right on my throat. Thanks for any advice or support, I really need this.

  2. #2
    Ankomst is offline New Member
    Join Date
    Jan 2012
    Posts
    12

    Default

    Chantix even states in their commercials that depression and suicidal thoughts or tendencies are common in people that are prescribed that medication. For general depression, Wellbutrin mixed with Zoloft (by my doctor of course) worked very well for me. If your depression is constantly getting worse, and medication is not helping, I would suggest talking to your doctor about switching from Chantix to some other regimen to help you quit smoking. Chantix, as I understand, messes with your brain chemistry. You should absolutely not stop taking Chantix cold turkey, taper off over a few days to be safe, as I would imagine cutting it off in one day could make depression worse. I would suggest calling your doctor, making an appointment, and talk to them face-to-face about your quit-smoking regimen. If you have a history of depression, I'm honestly surprised that your doctor would put you on Chantix.
    Last edited by ddcmod; 02-10-2012 at 06:44 PM.

  3. #3
    marlowa is offline New Member
    Join Date
    Mar 2012
    Posts
    2

    Default

    I don't know much about the medicine that you are taking, but I do know a lot about depression. A few years ago I was planning my own death. I felt like things were never going to get better. If I had gone through with it i would have made a huge mistake. Instead I got on Lexapro and have had a lot of good times since. It's important to remind yourself that things will get better! Don't lose hope.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22